MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER COOL-TIP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACTC1525
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the unit had an alarm problem also, before the start of the operation for a liver tumor, the radio frequency machine passed the self-test and the rf needle was inserted.When the ablation was ready, the temperature window showed a rapid increase in temperature.Being that high, the device automatically shuts down after hh, the operation was successful after replacing the rf needle.There was no patient involvement.
 
Additional Manufacturer Narrative
One device was received for evaluation.The returned product did not meet specification as received.Visual inspection found no defects.The reported condition was confirmed.The water circulated normally through the sample.The device did not read the temperature properly.The needle was removed.The solder joint at the tip of the thermocouple was found to be broken.The investigation identified the root cause of the reported event to be a poor solder joint.Corrective actions have been implemented to mitigate this issue.If information is provided in the future, a supplemental report will be issued.

Brand Name
COOL-TIP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7882772
Report Number1717344-2018-01235
Device Sequence Number19287469
Product Code GEI
UDI-Device Identifier10884524001203
UDI-Public10884524001203
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973297
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2020
Device Model NumberACTC1525
Device Catalogue NumberACTC1525
Device Lot Number73140158X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1